Humira Question-drug interaction

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 12/22/2005 5:36 AM (GMT -7)   
Hi.  I've recently started Humira injections.  I had one 40 mg injection a week ago today.  How long before it's supposed to start working?  My joints are still incredibly achy, and I'm still experiencing nasty abdominal cramping (diagnosed with RA/Ulcerative Colitis), and I don't get to take the next injection until next Thursday!  I've read that normally the initial loading dose of Humira is 80 mg, but for some reason my rheumatologist only prescribed 40 mg.  I won't take the next injection early (although it is tempting), but would it be ok to take an ultracet if the aches get bad enough?  I try very hard not to take the ultracet because it is a narcotic and it can make me very very sleepy.  But I don't want to be in pain until I get to take the next injection either.  I can't really take anything else OTC, except Tylenol, because of the IBD.  I'm very hopeful the Humira will work, but I'm worried that it's not going to because it has been a week since the first injection, and I'm still not feeling much better.
 
Thanks In Advance,
Elcamino

Ducky
Veteran Member


Date Joined Mar 2005
Total Posts : 3199
   Posted 12/22/2005 3:31 PM (GMT -7)   
Hey elcamino - the Humira should be kicking in soon.. did the doctor say why he didn't prescribe you the full 80 mg? When do you take your next injection? Maybe you should call your doctor and see what he says... let us know you are doing - Duck
Diagnosed January 2005 - Psoriatic Arthritis/Spondylitis
-Currently taking 50mg shot weekly of Enbrel
Diagnosed May 1998 - Graves Disease
-Complete Thyroidectomy September 1998 - While 11 weeks pregnant
Other Complications - GERD/Scoliosis/Hiatal Hernia/Graves Disease of the Eyes
Current Meds -  Enbrel/Prevacid/Synthroid
Past Meds - Inderal/PTU/Prednisone/Voltaren/Feldene/Mobic/Cortisone and Steroid Shots


elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 12/27/2005 1:14 PM (GMT -7)   

I'm hanging in there.  My next Humira injection is this coming Thursday.  I've been taking ultracet over the holidays, although I really need to stop taking it because of GI symptoms.  I see my rheumatologist next Thursday.  If this next injection doesn't do the trick, I'll call him and see if there's something else I can do.  Thanks for your response.

Elcamino


erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 12/27/2005 5:00 PM (GMT -7)   

Elcamino,

Sorry to hear about your troubles.  I know it is so frustrating.  I've been on Humira since august and it was 40mg every 2 weeks.  I felt no different, even worse at a few flares.  Now I am taking it every 4 days!  And it's starting to make a little difference.  Not so much with the pain, but it has helped with the fatigue.  So for me, it took 4 months to notice something positive. 

There are some folks here that after 2 to 4 weeks they noticed BIG changes.

Keep remembering that you are unique.  You may respond to a drug quicker/slower than the normal.  You never know.  The "time"  that the pharmeceutical co's "say" it's suppose to kick in is between 2 weeks and 3 months!!  big time slot eh?  Your rheummy may want in the future to up your dosing.  Keep an open dialogue on you expectations and how it's working for you.

Is this the first TNF drug you've been on?

Ultracet made me very ill GI wise.  I would have bouts of nausea and vommiting. And very car-sick too.  I have CD and crohns colitis.  I found unltacet very hard to tolerate and it didn't really work well for my joint pain.  I started darvocet-N and it has worked very well and no adverse GI effects so far.

Voice your thoughts about the higher doses if it is a question that's bothering you.

Waiting is the worst, I know.  Seems like I've been waiting for years!  When were you diagnosed with RA?

Thoughts are with you!

Erin 


elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 12/27/2005 5:31 PM (GMT -7)   

Hi Erin.  I have "probable" ulcerative colitis.  GI doctor thinks that might be what is causing my arthritis symptoms (at least right now), although I was diagnosed with RA 3 years ago.  Cannot tolerate any of the NSAIDS, so rheumatologist graduated me to Humira.  Actually, he gave me a choice between any of the TNF inhibitors and/or methotrexate.  I chose Humira because it is more convenient than remicade and works for both RA and IBD.  Perhaps I will lay off the ultracet until I see my rheumatologist next week.  I honestly don't take it that often.  It made me really sick the first couple of times I took it (dizziness, nausea), but those symptoms went away.  Now it makes me a little sleepy (which is tolerable), but I feel constipated and bloated.  Whether that is simply the UC or ultracet, I don't know.  I have another colonscopy in a couple of weeks, which should confirm the UC (my father had UC, and my last colonoscopy in August showed multiple apthous ulcers throughout my colon).  Although, even if I have it, the Humira is already treating it.  I just simply want to know for sure if I have IBD.

Elcamino

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 11:31 AM (GMT -7)
There are a total of 2,732,614 posts in 301,037 threads.
View Active Threads


Who's Online
This forum has 151196 registered members. Please welcome our newest member, RAmiddleage55.
272 Guest(s), 10 Registered Member(s) are currently online.  Details
PDL17, 142, Mad Martha, bdbbauden, Faustmann, ~ chicken wings ~, Tim Tam, RAmiddleage55, Tall Allen, Kristvet86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer